Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 8, 2000, 2:22 PM MDT for Garfield County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 8, 2000, 2:22 PM MDT (20:22 UTC)
- Expired
- Sep 8, 2000, 3:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1894 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 082024 SVRSLC UTC017-082100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 222 PM MDT FRI SEP 8 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GARFIELD COUNTY IN UTAH * UNTIL 300 PM MDT * AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RUBYS INN...OR ABOUT 28 MILES WEST OF ESCALANTE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... RURAL WESTERN GARFIELD COUNTY BY 240 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECDAST OFFICE IN SALT LAKE CITY. LAT...LON 3773 11223 3758 11210 3783 11153 3805 11172
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:10 AM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 8, 10:10 AM MDT, 4 hours 12 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 1010 AM MDT FRI SEP 8 2000 SYNOPSIS...A WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN AND CENTRAL UTAH TODAY THEN EXIT THE STATE BY EARLY SATURDAY. HIGH PRESSURE WILL BEGIN TO DOMINATE THE STATE ON SATURDAY. DISCUSSION...SHORTWAVE MOVING ACROSS SOUTHERN UT TODAY WILL KEEP IT QUITE ACTIVE AND THIS IS WELL COVERED. THE BAND OF THUNDERSTORMS AHEAD OF THE WAVE WILL PROBABLY MOVE EAST OF THE AREA BY EARLY AFTERNOON SO WE MAY NOT SEE THE STRONGEST ACTIVITY ASSOCIATED WITH IT. HOWEVER THERE IS GOOD SHEAR IN THE AREA THIS MORNING SO WE WILL NEED TO KEEP AN EYE ON IT. THE SECOND CLUSTER OF ACTIVITY JUST NORTH OF P38 WAS VERY ACTIVYT DURING THE NIGHT BUT HAS WEAKENED A BIT NOW. IT WILL PROBABLY FIRE UP NICELY AGAIN THIS AFTERNOON AS IT MOVES ACROSS THE AREAS THAT ARE GETTING SUNSHINE NOW. THE NEW ETA ALSO SHOWS A NICE CONVERGENCE/DIVERGENCE COUPLET BETWEEN ABOUT ZION AND BRYCE CANYON NATIONAL PARKS AT 21Z. SHEAR HAS DROPPED OFF A LITTLE BY THEN BUT IS STILL FAIRLY STRONG. BIGGER QUESTION IS HOW FAR NORTH THERE WILL BE ACTIVITY. NORTHERN UT IS UNDER A DEFORMATION ZONE AND THERE COULD BE SCATTERED ACTIVITY DEVELOP THERE. THIS LOOKS MORE LIKELY FROM ABOUT SLC SOUTHWARD AND WILL DO A QUICK UPDATE TO LOWER THE CHANCE SLIGHTLY FOR THE NORTHERN WASATCH AND WILL ALSO BEEF UP THE WINDS SLIGHTLY FOR THIS AFTERNOON IN MOST OF THE WESTERN VALLEYS. THE ETA ALSO SUGGESTS RAPID DRYING FROM THE WEST STARTING BY LATE AFTERNOON AND SUSPECT THAT ANY ACTIVTY IN THE NORTH WILL BE CONFINED TO THE AFTERNOON SO WILL DROP THE MENTIONS FOR THIS EVENING IN THE UPDATE. h SLC 31- CDC 731 SANDERS .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 12:53 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Piute | 52 min |
| Sep 8, 1:09 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 36 min |
| Sep 8, 1:42 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 33 min |
| Sep 8, 1:57 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Wayne | 48 min |
| Sep 8, 2:18 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 42 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.